Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 156, NWS Jackson, MS

September 1, 2008Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this tornado warning at Sep 1, 2008, 11:45 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2008, 11:45 AM CDT (16:45 UTC)
Expired
Sep 1, 2008, 12:45 PM CDT
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Lamar County, MS

What was reported inside it

TimeReportWhereRemark
Sep 1, 12:02 PM CDTTORNADO 0Purvis, MSBRIEF TOUCH DOWN FOR ABOUT 2 MILES. MINOR SCATTERED DMG TO LIMBS AND A FEW TREES. SOME MINOR STAIGHT LINE WIND DMG OUTSIDE THE NARROW 25 YD PATH AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 6:30 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 494 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
494 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 011645
TORJAN
MSC035-073-011745-
/O.NEW.KJAN.TO.W.0156.080901T1645Z-080901T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT MON SEP 1 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 1245 PM CDT

* AT 1144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  TROPICAL SQUALL CAPABLE OF PRODUCING A TORNADO NEAR MAXIE...OR
  11 MILES NORTHWEST OF WIGGINS...MOVING NORTHWEST AT 53 MPH.

* THIS SQUALL WAS PART OF A BAND OF SQUALLS ACROSS SOUTHERN FORREST 
  AND LAMAR COUNTIES. OTHER AREAS OF ROTATION WERE DETECTED JUST NORTH
  OF LUMBERTON...AND NEAR BAXTERVILLE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3093 8934 3101 8935 3101 8941 3099 8943
      3099 8946 3102 8951 3102 8954 3100 8955
      3101 8965 3130 8965 3102 8914 3091 8914
TIME...MOT...LOC 1644Z 115DEG 46KT 3098 8928

$$

AEG
1 follow-up statement
000 
WWUS54 KJAN 011728
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CDT MON SEP 1 2008

MSC035-073-011745-
/O.CON.KJAN.TO.W.0156.000000T0000Z-080901T1745Z/
FORREST MS-LAMAR MS-
1227 PM CDT MON SEP 1 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR SOUTHERN
LAMAR AND SOUTHERN FORREST COUNTIES...

AT 1227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A 
BAND OF TROPICAL SQUALLS WITH ROTATION CAPABLE OF PRODUCING TORNADOES
MOVING INTO SOUTHERN FORREST AND LAMAR COUNTIES. THE ACTIVITY WAS
MOVING NORTHWEST AT 50 MPH.

SPIRAL BANDS OF TROPICAL SQUALLS ASSOCIATED WITH HURRICANE GUSTAV WILL
CONTINUE TO ROTATE ACROSS THE AREA THROUGH THE AFTERNOON...AND WILL
LIKELY REQUIRE ADDITIONAL TORNADO WARNINGS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3093 8934 3101 8935 3101 8941 3099 8943
      3099 8946 3102 8951 3102 8954 3100 8955
      3101 8965 3130 8965 3102 8914 3091 8914
TIME...MOT...LOC 1727Z 317DEG 98KT 3093 8948

$$

AEG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 1, 11:44 AM CDT, 1 minute earlier.

Area forecast discussion, Sep 1, 11:44 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CDT MON SEP 1 2008

...GUSTAV MOVING ONSHORE ON THE SERN LA COAST...

.DISCUSSION...GUSTAV HAS BEGUN TO MOVE ONSHORE ALONG THE SERN LA
COAST. BANDS OF SQUALLS WILL CONTINUE TO PIVOT INTO THE AREA AND THE
RISK OF TORNADOES WILL CONTINUE FOR AREAS ALONG AND SOUTH OF THE
I-20 CORRIDOR THIS AFTERNOON. WIND GUSTS WILL CONTINUE TO INCREASE
DURING THE AFTERNOON AS GUSTAV LIFTS INLAND INTO LA. THE STRONGEST
WIND GUSTS WILL OCCUR IN PRECIP AS STRONG WINDS ARE MIXED DOWN TO
THE SURFACE. SLIGHT ADJUSTMENTS MADE TO AFTERNOON HIGHS AND POPS
SOME CENTRAL AND SRN ZONES.

&&

.PREV DISCUSSION...THE NEXT 48-60 HRS WILL BE ALL ABOUT
GUSTAV...THE REMNANTS AND WEATHER RISKS AS THE SYSTEM EVOLVES.
LANDFALL LOOKS TO BE EARLIER THAN PREV ANTICIPATED AND LIKELY VERY
CLOSE TO PORT FOURCHON BETWEEN 7-8 AM. SFC PRESSURE FALL COUPLET
STRONG SUPPORTS THIS WITH A NEARLY STEADY NW HEADING THROUGH
SOUTH-CENTRAL LA.

A FEW MAIN ISSUES TO FOCUS ON FOR THE NEXT 24HRS. HOW MUCH WILL WILL
THE CWA GET AND WHAT IMPACTS TO EXPECT...TORNADO RISK...THEN
FLOODING POTENTIAL.

THE HIGHEST WINDS LOOK TO OCCUR ALONG THE HIGHWAY 84/98 CORRIDOR
FROM NATCHEZ TO HATTIESBURG. THIS AREA WILL LIKELY SEE SUSTAINED
30-45 MPH WITH GUSTS 50-65 MPH. EXPECT WIDESPREAD TREES/POWER LINES
DOWN WITH AN EXTENDED PERIOD OF POWER OUTAGES. THE AREA N OF HWY 84
TO I-20 SHOULD SEE SUSTAINED 20-35 MPH WITH GUSTS 40-50 MPH. SCT TO
WIDESPREAD TREE/POWER LINE DMG WITH A DECENT AMOUNT OF POWER
OUTAGES. NORTH OF I-20 WILL SEE SUSTAINED 18-25 MPH WITH GUSTS 30-40
MPH. SCT TREES WILL LIKELY COME DOWN. THE MAIN TIME FRAME FOR THE
STRONGEST WINDS WILL BE BETWEEN 8AM N THE SE TO AROUND MIDNIGHT IN
THE SW. WINDS SHOULD BEGIN TO DIMINISH FROM THAT POINT ON. DUE TO
THE FASTER SPEED...WE WILL REMOVE THE TS WIND WARNING AND WIND ADV
AT 09Z (4AM). THIS WILL ALSO ALLOW FOR A CLEANER SUITE OF PRODUCTS
WHICH IS QUITE LENGTHLY ALREADY.

THE MAIN SVR RISK WILL BE WITH TORNADOES IN THE OUT RAIN/STORM
BANDS. MY THINKING IS THAT GUSTAV MAY BE PROLIFIC TORNADO PRODUCER
AS THE DRY AIR INGREDIENT LOOKS TO BE PRESENT. STORM TRENDS THIS
MORNING SUPPORT THIS AS SEVERAL SUPERCELL STRUCTURES ARE/HAVE BEEN
MOVING ON SHORE ACROSS MOBILES CWA. THIS FAVORED TORNADO AREA WILL
ROTATE OUR WAY AND SHIFT W THROUGH THE DAY AND INTO THE TONIGHT
PERIOD. BEST RISK TODAY WILL BE SE OF A MERIDIAN TO BROOKHAVEN LINE.
THE FOCUS SHIFTS TO S OF A LAKE PROVIDENCE TO JACKSON TO LAUREL LINE
THIS EVENING/OVERNIGHT. MOST WILL BE BRIEF AND WEAK (EF0 TO EF1) BUT
STRONG SHEAR LOOKS TO SUPPORT A FEW STRONG TORNADOES AS WELL (EF2).
THE BRIEF PART IS TRICKY AS ANY TORNADO MAY COVER A LARGE DISTANCE
B/C OF THE FAST MOTIONS. DUE TO THIS INCREASED RISK...I HAVE/WILL
PLAY UP THE POTENTIAL MORE AND HAVE INCREASED THE PROBABILITIES TO
AROUND 12-18%.

AS FOR FLOODING...NOT REAL CONCERNED FOR THE TODAY PERIOD...BUT THE
RISK WILL INCREASE ACROSS THE S PORTION THROUGH THE AFTERNOON. THE
FLOODING POTENTIAL WILL REALLY INCREASE LATER TONIGHT AND ESPECIALLY
ON TUE. DURING THIS TIME...THE CENTER OF GUSTAV WILL SLOW AND ALLOW
FOR MORE OF A TRAINING SETUP...ESPECIALLY ACROSS THE W HALF. AREAS
W OF I-55...MAINLY AROUND THE MS RIVER...COULD SEE SOME 5-10 INCH
TOTALS DEPENDING ON HOW THE BANDS OF CONVECTION SET UP.

THE FLOODING AND TORNADO RISK WILL CONTINUE FOR TUE WITH A FOCUS
ACROSS THE W HALF OF THE CWA. WILL HAVE TO EVALUATE THE FLASH FLOOD
WATCH OVER THE NEXT FEW SHIFTS TO SEE IF IT NEEDS TO BE EXTENDED.
AGAIN...PARAMETERS ARE SETTING UP FOR AN ACTIVE TORNADO DAY. THIS
RISK MAY EXTEND INTO WEDNESDAY AS THE REMNANTS OF GUSTAV LINGER NEAR
THE AREA.

AS FOR FORECAST ELEMENTS...TWEAK TEMPS FOR SOME AREAS AS SOME WILL
BE COOLER DUE TO LONGER PERIODS OF PRECIP...OTHERS MAY GET WARMER
COME TUE/WED AS BRIEF BRAKES IN THE PRECIP WILL ALLOW FOR WARMING
WHICH WILL INCREASE INSTABILITY AND SUPPORT MORE STORMS. AS FOR
POPS...GENERALLY INCREASED POPS FOR ALL AREAS THROUGH WED. I ADDED
HEAVY RAIN AND TORNADOES INTO THE ZONES FOR THIS AFTERNOON THROUGH
TUES TO BETTER DESCRIBE THE RISK. I NORMALLY DONT LIKE TO MENTION
THUNDER WITH TROPICAL SYSTEMS...BUT GUSTAV HAS BEEN SUPPORTING SOME
LIGHTING EITHER IN THE CORE OR IN BANDS TO AT LEAST MENTION ISO
THUNDER WHILE WE ARE UNDER HIS INFLUENCE.  /CME/

.LONG TERM...THE FORECAST FOR THE EXTENDED IS DIFFICULT BUT
CONTINUES TO LOOK LIKE IT COULD BE A WET ONE. THE MDLS CONTINUE TO
SUGGEST GUSTAV SLOWING DOWN CONSIDERABLY AND POSSIBLY STALLING
ACROSS NORTHWESTERN LA/ERN TX. IF THE REMNANTS OF GUSTAV DO STALL
OUT OR SLOW DOWN OVER THAT AREA THIS WILL SET THE STAGE FOR A
PROLONGED PERIOD OF RAIN. A FFA IS ALREADY IN EFFECT THROUGH WED EVN
AND IF THIS SCENARIO SETS UP THEN THAT WATCH WILL MOST LIKELY NEED
TO BE EXTENDED INTO THU WHERE IT LOOKS LIKE AN AREA OF HEAVY RAIN
COULD SET UP ACROSS NERN LA/SERN AR AND WRN MS. AFTER THU IT STILL
LOOKS LIKE THERE WILL BE A DECENT CHANCE FOR SOME RAIN INTO THE
WEEKEND. /CAB/

&&

.AVIATION...CEILINGS ACROSS THE REGION WERE GENERALLY VFR WITH MVFR
CEILINGS TO THE SOUTH FOR THIS MORNING. TROPICAL SHOWERS AND
EMBEDDED THUNDERSTORMS WILL CONTINUE FOR MVFR TO IFR ISSUES WITH
PERIODS OF HEAVY RAINS ACROSS THE REGION FOR THE NEXT 24 HOURS.
EXPECT CEILINGS TO BECOME MVFR-IFR LEVELS TO DEVELOP FROM THE SOUTH
FOR LATE THIS AFTERNOON THROUGH TONIGHT INTO TUESDAY MORNING. STRONG
GUSTY WINDS WILL ALSO BE AN ISSUE FOR TODAY AND TONIGHT. THE HIGHEST
WINDS WILL OCCUR OVER CENTRAL AND SRN ZONES WITH TROPICAL STORM
FORCE GUSTS POSSIBLE SOUTH OF I-20. WIND WILL INCREASE OVER WRN
AREAS...INCLUDING THE DELTA...DURING THE AFTERNOON AS GUSTAV LIFTS
NWWD ACROSS LA.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  82  72  85 / 100  98  82  84
MERIDIAN      74  84  72  86 /  83  83  62  72
VICKSBURG     75  81  73  84 / 100 100  99  92
HATTIESBURG   73  84  74  86 / 100  89  57  74
NATCHEZ       73  81  74  82 / 100 100  99  90
GREENVILLE    73  81  73  81 /  93 100  97  93
GREENWOOD     73  82  72  83 /  84  96  77  85

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 AM CDT TUESDAY FOR MSZ018-019-025>046-
     050>052-057-058.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ040>043-047>050-
     053>056-059>066-072>074.

     TROPICAL STORM WIND WARNING UNTIL 4 AM CDT TUESDAY FOR
     MSZ047>049-053>056-059>066-072>074.

LA...WIND ADVISORY UNTIL 4 AM CDT TUESDAY FOR LAZ007>009.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR LAZ007>009-015-016-
     023>026.

     TROPICAL STORM WIND WARNING UNTIL 4 AM CDT TUESDAY FOR LAZ015-
     016-023>026.

AR...WIND ADVISORY UNTIL 4 AM CDT TUESDAY FOR ARZ074-075.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ARZ074-075.

&&

CME/CAB/03/17
Hazardous weather outlook, Sep 1, 7:04 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
704 AM CDT MON SEP 1 2008

ARZ074-075-LAZ007>009-015-016-023-025-MSZ040>043-047>050-053>058-
021215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-
704 AM CDT MON SEP 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND MOST OF SOUTH AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AS HURRICANE GUSTAV MAKES LANDFALL AND STEADILY PUSHES
NORTHWEST...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS
AFTERNOON AND TONIGHT. EXPECT SUSTAINED WINDS TO INCREASE TO 20 TO 35
MPH WITH HIGHER WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST WINDS
WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON
FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON
THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN
EFFECT FOR MONDAY AFTERNOON THROUGH TUESDAY.

TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR
AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE
RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE WEST. DURING THE
AFTERNOON AND EARLY EVENING...TORNADO WARNINGS MAY BECOME NUMEROUS AS
ROTATING STORMS WILL LINE UP WITHIN THE OUTER BANDS. A FEW TORNADOES
MAY BE ON THE STRONG SIDE.

HEAVY RAIN POTENTIAL WILL INCREASE BY AFTERNOON AND ESPECIALLY
OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME
LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH
TONIGHT...MOST LOCATIONS WILL RECEIVE 1 TO 3 INCHES OF RAIN WITH
LOCALIZED AREAS POSSIBLY SEEING 3 TO 6 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS THE REMNANTS OF GUSTAV LINGER...THE POTENTIAL FOR LOCALLY HEAVY
RAIN...FLASH FLOODING AND SEVERAL TORNADOES WILL BE POSSIBLE ON
TUESDAY. THE MAIN AREAS UNDER THIS RISK WILL BE ALONG AND WEST OF
I-55. HOWEVER...THERE WILL REMAIN SOME RISK FOR THE ENTIRE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TODAY THROUGH TUESDAY NIGHT.

MSZ018-019-025>039-044>046-051-052-021215-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-
704 AM CDT MON SEP 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST CENTRAL
MISSISSIPPI...GENERALLY NORTH OF A GREENVILLE TO MERIDIAN LINE.

.DAY ONE...TODAY AND TONIGHT

AS HURRICANE GUSTAV MAKES LANDFALL AND STEADILY PUSHES
NORTHWEST...GUSTY WINDS...LOCALLY HEAVY RAINS AND A FEW TORNADOES
WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. EXPECT SUSTAINED WINDS TO
INCREASE TO 20 TO 25 MPH WITH HIGHER WIND GUSTS NEAR 35 MPH. THE
STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON
FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON
THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN
EFFECT FOR MONDAY AFTERNOON THROUGH TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS THE REMNANTS OF GUSTAV LINGER...THE POTENTIAL FOR LOCALLY HEAVY
RAIN...FLASH FLOODING AND SEVERAL TORNADOES WILL BE POSSIBLE ON
TUESDAY. THE MAIN AREAS UNDER THIS RISK WILL BE ALONG AND WEST OF
I-55. HOWEVER...THERE WILL REMAIN SOME RISK FOR THE ENTIRE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY THROUGH TUESDAY.

LAZ024-026-MSZ059>066-072>074-021215-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
704 AM CDT MON SEP 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI...AREAS
ALONG AND SOUTH OF HIGHWAY 84.

.DAY ONE...TODAY AND TONIGHT

AS HURRICANE GUSTAV MAKES LANDFALL AND STEADILY PUSHES
NORTHWEST...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS
AFTERNOON AND TONIGHT. EXPECT SUSTAINED WINDS TO INCREASE TO 30 TO 45
MPH WITH HIGHER WIND GUSTS BETWEEN 50 AND 65 MPH. THE STRONGEST
WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON
FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON
THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN
EFFECT FOR MONDAY AFTERNOON THROUGH TUESDAY.

TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS THROUGH TONIGHT.
BY AFTERNOON AND EVENING...THE RISK OF TORNADOES WILL INCREASE AND
SPREAD TO THE WEST. DURING THE AFTERNOON AND EARLY EVENING...TORNADO
WARNINGS MAY BECOME NUMEROUS AS ROTATING STORMS WILL LINE UP WITHIN
THE OUTER RAIN BANDS. A FEW TORNADOES MAY BE ON THE STRONG SIDE.

HEAVY RAIN POTENTIAL WILL INCREASE BY AFTERNOON AND ESPECIALLY
OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME
LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH
TONIGHT...MOST LOCATIONS WILL RECEIVE 1 TO 3 INCHES OF RAIN WITH
LOCALIZED AREAS POSSIBLY SEEING 3 TO 6 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS THE REMNANTS OF GUSTAV LINGER...THE POTENTIAL FOR LOCALLY HEAVY
RAIN...FLASH FLOODING AND SEVERAL TORNADOES WILL BE POSSIBLE ON
TUESDAY. THE MAIN AREAS UNDER THIS RISK WILL BE ALONG AND WEST OF
I-55. HOWEVER...THERE WILL REMAIN SOME RISK FOR THE ENTIRE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TODAY THROUGH TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Sep 1, 10:27 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1027 AM CDT MON SEP 1 2008

MSZ072>074-011630-
FORREST MS-LAMAR MS-MARION MS-
1027 AM CDT MON SEP 1 2008

...TROPICAL STORM FORCE WINDS APPROACHING COLUMBIA AND HATTIESBURG
AREA...

STRONGER WIND GUSTS OF UP TO 50 MPH WILL BE MOVING INTO THE COLUMBIA
TO HATTIESBURG AREA LATE THIS MORNING. AT 1027 AM CDT...A STRONGER
RAIN BAND ASSOCIATED WITH HURRICANE GUSTAV WAS MOVING INTO SOUTHERN
PORTIONS OF MARION...LAMAR...AND FORREST COUNTIES. THIS RAIN BAND
WILL CONTINUE TO MOVE SLOWLY NORTH AND BRING OCCASIONAL GUSTS TO
NEAR 50 MPH. IN ADDITION...HEAVY RAINFALL RATES AROUND ONE INCH PER
HOUR WILL BE POSSIBLE IN THIS AREA THROUGH NOON.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

EEC
Local storm report, Sep 1, 11:42 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1142 AM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TROPICAL STORM   10 S HATTIESBURG        31.17N 89.31W
09/01/2008                   FORREST            MS   EMERGENCY MNGR

            SPORADIC REPORTS OF A FEW TREES DOWN ALONG THE PATH OF
            ROTATING SQUALL THAT MOVED ACROSS CENTRAL FORREST COUNTY.
            TREE DOWN ACROSS INTERSTATE 59.

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 10:59 AM CDTTornado WarningJANForrest, Lamar46 min
Sep 1, 11:27 AM CDTTornado WarningJANJasper, Jones47 min
Sep 1, 12:07 PM CDTTornado WarningJANSmith38 min
Sep 1, 1:28 PM CDTTornado WarningJANLamar, Marion47 min
Sep 1, 1:32 PM CDTTornado WarningJANForrest, Lamar43 min
Sep 1, 1:59 PM CDTTornado WarningJANJefferson Davis, Lawrence25 min
Sep 1, 2:12 PM CDTTornado WarningJANJasper, Jones48 min
Sep 1, 2:39 PM CDTTornado WarningJANSmith51 min
Sep 1, 2:47 PM CDTTornado WarningJANClarke13 min
Sep 1, 2:57 PM CDTTornado WarningJANJasper33 min
Sep 1, 3:02 PM CDTTornado WarningJANClarke43 min
Sep 1, 3:28 PM CDTTornado WarningJANJasper47 min
Sep 1, 3:28 PM CDTTornado WarningJANScott, Smith47 min
Sep 1, 4:02 PM CDTTornado WarningJANRankin28 min
Sep 1, 4:07 PM CDTTornado WarningJANNewton, Scott53 min
Sep 1, 4:12 PM CDTTornado WarningJANScott48 min
Sep 1, 4:21 PM CDTTornado WarningJANClarke, Jasper54 min
Sep 1, 4:28 PM CDTTornado WarningJANRankin32 min
Sep 1, 4:37 PM CDTTornado WarningJANMadison23 min
Sep 1, 4:57 PM CDTTornado WarningJANLeake, Madison, Rankin, Scott33 min
Sep 1, 5:17 PM CDTTornado WarningJANClarke, Jasper43 min
Sep 1, 5:17 PM CDTTornado WarningJANNeshoba28 min
Sep 1, 5:56 PM CDTTornado WarningJANNewton, Scott49 min
Sep 1, 6:02 PM CDTLake Wind AdvisoryJANChoctaw, Clay, Kemper, Lowndes, Neshoba, Noxubee and 3 more4 hr

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.